Try it
Pharmacology · Cardiovascular drugs
Sample itemWhat electrolyte disturbance increases digoxin toxicity risk?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
A. Hypokalaemia
Hypokalaemia increases digoxin binding to sodium-potassium ATPase and raises risk of arrhythmia and toxicity, especially with diuretics.
Option by option
A. Hypokalaemia (correct)
Correct: low potassium potentiates digoxin effect.
B. Hypernatraemia
Sodium is not the main interaction.
C. Hypermagnesaemia only
Magnesium status is not this classic answer.
D. High chloride
Chloride is not key.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Pharmacology questions
- Cardiovascular drugsAn elderly woman on digoxin and furosemide presents with vomiting, visual haloes with ye…
- Cardiovascular drugsWhat is the main action of nitrates in angina?
- Cardiovascular drugsWhat effect do beta blockers have on heart rate?
- Cardiovascular drugsWhat is a common adverse effect of calcium-channel blockers such as amlodipine?